On uniqueness in the general inverse transmisson problem

No Thumbnail Available
Authors
Isakov, Victor
Issue Date
2008-06-01
Type
Article
Language
en_US
Keywords
PHYSICS AND ASTRONOMY
Research Projects
Organizational Units
Journal Issue
Alternative Title
Abstract

In this paper we demonstrate uniqueness of a transparent obstacle, of coefficients of rather general boundary transmission condition, and of a potential coefficient inside obstacle from partial Dirichlet-to Neumann map or from complete scattering data at fixed frequency. The proposed transmission problem includes in particular the isotropic elliptic equation with discontinuous conductivity coefficient. Uniqueness results are shown to be optimal. Hence the considered form can be viewed as a canonical form of isotropic elliptic transmission problems. Proofs use singular solutions of elliptic equations and complex geometrical optics. Determining an obstacle and boundary conditions (i.e. reflecting and transmitting properties of its boundary and interior) is of interest for acoustical and electromagnetic inverse scattering, for modeling fluid/structure interaction, and for defects detection.

Description
Click on the DOI link to access the article (may not be free)
Citation
Isakov, V. (2008). "On Uniqueness in the General Inverse Transmission Problem." Communications in Mathematical Physics 280(3): 843-858.
Publisher
Springer-Verlag
License
Journal
Volume
Issue
PubMed ID
DOI
ISSN
0010-3616
1432-0916
EISSN